Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Having on and off sore tongue. On medication. Got vaccine for shingles. Feeling sick and vomiting. Any ideas?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2350 Questions
Question
since i got back from vacation in Portugal i have had tongue sores on an d off--------------i take many vitamins each day C 2000 super b complex, zinc d ( 5000 units a day ) probiotics
i recently got a vaccine for shingles
also i was sick in portugal vomiting for 2 days
any ideas ?
thank you XXXXXX
Posted Sun, 19 Aug 2012 in General Health
 
 
Answered by Dr. Prasad 6 hours later
Dear XXXXXX,

Thanks for the query.

Tongue sores have plenty of causes. Vaccine for shingles has not been reported to cause tongue sores. It can cause flu like symptoms consisting of fever, body ache, skin rashes, etc. However if the vaccine was very recent (less than a couple of week), then we may be able to relate your sickness at Portugal with the vaccine.

It would have been better if you had specified the duration since the onset of first tongue sore and whether or not you have some foul mouth odour with or without associated oral complaints.

Based on the information provided, (in the given context) the tongue sores may be part of recent / post infection syndrome, vitamin deficiency, or partially / incompletely treated fungal infection. Careful examination assisted with a routine hemogram can help us identify the true cause.

I hope you meant age related arthritis (osteoarthritis) and not an autoimmune pathology (rheumatoid arthritis / any other connective tissue disorder).

In all, I suggest you to continue with b-complex supplements. Topical application of glycerine, regular mouth washes and gel/ointments for oral thrush application might be helpful. Do consider visiting your local physician for examination and relevant test.

Hope this answers your query. Let me know if you need more information.

I wish you a speedy recovery.

Regards
Above answer was peer-reviewed by
 
Follow-up: Having on and off sore tongue. On medication. Got vaccine for shingles. Feeling sick and vomiting. Any ideas? 2 hours later
the mouth sores started july 2 nd and still persist
i forgot to tell you i also take 1000mg TWICE A DAY of lysine daily since the sores started along with b c and vit A (2x a week )
YES OLD AGE OSTEOARTHRITITS
I WILL ASK MY DOCTOR ABOUT A HEMOGRAM
THANKS, FOR YOUR HELP DR XXXXXXX
XXXXXX
 
 
Answered by Dr. Prasad 5 hours later
Dear XXXXXX,

Mouth sores can persist for a few weeks to couple of months. In the absence of other symptoms I do not foresee a serious problem here.

I am sure you should improve in the next weeks with continued use of supplements. Topical glycerine solution is available over the counter. You may apply over the painful lesion before food to reduce the irritation and stinging sensation.

Do visit your physician to rule out oral thrush and systemic infections. You should be fine very soon.

Hope this helps. Let me know if you have any further concerns.
If all your queries are answered, please close this discussion.

Thank you and Wish you a speedy recovery.

Dr. Prasad
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor